Alert archive / Oklahoma / High Wind Warnings in 2014
High Wind Warning 1, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Feb 20, 2014, 3:46 AM CST for 14 counties in Oklahoma. It took effect at Feb 20, 2014, 5:00 AM CST. It was in force for 6 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 3:46 AM CST (09:46 UTC)
- In effect from
- Feb 20, 2014, 5:00 AM CST
- Expired
- Feb 20, 2014, 11:19 AM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 5:35 AM CST | NON-TSTM WND GST 53 | 8 Wnw Arnett, OK | |
| Feb 20, 5:40 AM CST | NON-TSTM WND GST 53 | 8 Wsw Arnett, OK | |
| Feb 20, 5:40 AM CST | NON-TSTM WND GST 54 | 6 Sw Cheyenne, OK | |
| Feb 20, 6:15 AM CST | TSTM WND GST 54 | 1 Sw Buffalo, OK | |
| Feb 20, 6:15 AM CST | NON-TSTM WND GST 53 | 4 Wnw Camargo, OK | |
| Feb 20, 6:15 AM CST | NON-TSTM WND GST 54 | 1 Sw Buffalo, OK | |
| Feb 20, 6:20 AM CST | NON-TSTM WND GST 53 | Clinton, OK | |
| Feb 20, 6:25 AM CST | NON-TSTM WND GST 53 | 4 Ese Erick, OK | |
| Feb 20, 6:25 AM CST | NON-TSTM WND GST 53 | 8 Wsw Arnett, OK | |
| Feb 20, 6:30 AM CST | NON-TSTM WND GST 53 | 6 Sw Cheyenne, OK | |
| Feb 20, 6:30 AM CST | NON-TSTM WND GST 56 | 1 Sw Buffalo, OK | |
| Feb 20, 6:35 AM CST | NON-TSTM WND GST 53 | 16 Nne Freedom, OK | |
| Feb 20, 6:35 AM CST | NON-TSTM WND GST 57 | 6 Sw Cheyenne, OK | |
| Feb 20, 6:35 AM CST | NON-TSTM WND GST 59 | 1 Sw Buffalo, OK | |
| Feb 20, 6:40 AM CST | NON-TSTM WND GST 54 | 7 Wnw Seiling, OK | |
| Feb 20, 6:40 AM CST | NON-TSTM WND GST 56 | 4 Wnw Camargo, OK | |
| Feb 20, 6:45 AM CST | NON-TSTM WND GST 59 | 4 Wnw Camargo, OK | |
| Feb 20, 6:47 AM CST | NON-TSTM WND GST 53 | Gage, OK | |
| Feb 20, 6:55 AM CST | NON-TSTM WND GST 55 | 3 Ssw Freedom, OK | |
| Feb 20, 7:00 AM CST | NON-TSTM WND GST 54 | 1 Sw Buffalo, OK | |
| Feb 20, 7:00 AM CST | NON-TSTM WND GST 60 | 16 Nne Freedom, OK | |
| Feb 20, 7:01 AM CST | NON-TSTM WND GST 54 | Gage, OK | |
| Feb 20, 7:05 AM CST | NON-TSTM WND GST 52 | 1 Sw Buffalo, OK | |
| Feb 20, 7:05 AM CST | NON-TSTM WND GST 53 | 7 Ssw Alva, OK | |
| Feb 20, 7:05 AM CST | NON-TSTM WND GST 56 | 2 Wsw Woodward, OK | |
| Feb 20, 7:05 AM CST | NON-TSTM WND GST 59 | 8 Wsw Arnett, OK | |
| Feb 20, 7:11 AM CST | NON-TSTM WND GST 52 | Enid, OK | |
| Feb 20, 7:15 AM CST | NON-TSTM WND GST 52 | Woodward, OK | |
| Feb 20, 7:15 AM CST | NON-TSTM WND GST 55 | 1 Sw Buffalo, OK | |
| Feb 20, 7:15 AM CST | NON-TSTM WND GST 58 | 4 Wnw Camargo, OK | |
| Feb 20, 7:20 AM CST | NON-TSTM WND GST 55 | 3 Ssw Freedom, OK | |
| Feb 20, 7:25 AM CST | NON-TSTM WND GST 55 | 7 Ssw Alva, OK | |
| Feb 20, 7:25 AM CST | NON-TSTM WND GST 55 | Alva, OK | |
| Feb 20, 7:25 AM CST | NON-TSTM WND GST 56 | 5 Sw Butler, OK | |
| Feb 20, 7:27 AM CST | NON-TSTM WND GST 59 | Clinton, OK | |
| Feb 20, 7:30 AM CST | NON-TSTM WND GST 56 | 4 Wnw Bessie, OK | |
| Feb 20, 7:30 AM CST | NON-TSTM WND GST 60 | 7 Ssw Alva, OK | |
| Feb 20, 7:35 AM CST | NON-TSTM WND GST 52 | 16 Nne Freedom, OK | |
| Feb 20, 7:35 AM CST | NON-TSTM WND GST 53 | 7 Wnw Seiling, OK | |
| Feb 20, 7:35 AM CST | NON-TSTM WND GST 55 | 3 N Putnam, OK | |
| Feb 20, 7:35 AM CST | NON-TSTM WND GST 56 | 3 Ssw Freedom, OK | |
| Feb 20, 7:40 AM CST | NON-TSTM WND GST 55 | 7 Wnw Seiling, OK | |
| Feb 20, 7:40 AM CST | NON-TSTM WND GST 61 | 3 Ssw Freedom, OK | |
| Feb 20, 7:45 AM CST | NON-TSTM WND GST 55 | 1 Wsw Lahoma, OK | |
| Feb 20, 7:45 AM CST | NON-TSTM WND GST 55 | Alva, OK | |
| Feb 20, 7:45 AM CST | NON-TSTM WND GST 57 | 4 Wnw Camargo, OK | |
| Feb 20, 7:45 AM CST | NON-TSTM WND GST 58 | 3 Ssw Freedom, OK | |
| Feb 20, 7:45 AM CST | NON-TSTM WND GST 63 | 16 Nne Freedom, OK | |
| Feb 20, 7:45 AM CST | NON-TSTM WND GST 63 | 3 Ssw Freedom, OK | |
| Feb 20, 7:45 AM CST | NON-TSTM WND GST 64 | 16 Nne Freedom, OK | |
| Feb 20, 7:50 AM CST | NON-TSTM WND GST 55 | 1 Wsw Lahoma, OK | |
| Feb 20, 7:50 AM CST | NON-TSTM WND GST 57 | 7 Wnw Seiling, OK | |
| Feb 20, 7:50 AM CST | NON-TSTM WND GST 63 | 3 Ssw Freedom, OK | |
| Feb 20, 7:50 AM CST | NON-TSTM WND GST 64 | 16 Nne Freedom, OK | |
| Feb 20, 8:00 AM CST | NON-TSTM WND GST 52 | 1 W Fairview, OK | |
| Feb 20, 8:05 AM CST | NON-TSTM WND GST 52 | 1 Sw Medford, OK | |
| Feb 20, 8:05 AM CST | NON-TSTM WND GST 54 | 1 W Fairview, OK | |
| Feb 20, 8:05 AM CST | NON-TSTM WND GST 60 | Alva, OK | |
| Feb 20, 8:10 AM CST | NON-TSTM WND GST 53 | 3 Se Breckenridge, OK | |
| Feb 20, 8:10 AM CST | NON-TSTM WND GST 54 | 1 Sw Medford, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
591 WWUS74 KOUN 200946 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 346 AM CST THU FEB 20 2014 OKZ018-023-024-033>036-201800- /O.CAN.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/ /O.NEW.KOUN.WI.Y.0008.140220T1100Z-140220T2100Z/ KINGFISHER-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON... EL RENO...MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS 346 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING: WINDS WILL INCREASE THROUGH THE MORNING AS A COLD FRONT MOVES OVER THE REGION. * WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>007-009>012-014>017-021-022-201800- /O.UPG.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/ /O.NEW.KOUN.HW.W.0001.140220T1100Z-140220T2100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL 346 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING: VERY STRONG WINDS WILL SPREAD OVER NORTHERN AND WESTERN OKLAHOMA EARLY THIS MORNING. THEY WILL BEGIN TO DECREASE TOWARD AND AFTER THE NOON HOUR. * WINDS: NORTHWEST 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. VISIBILITIES WILL BE REDUCED DUE TO AREAS OF BLOWING DUST. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES...POWERLINES...AND OTHER STRUCTURES. * OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN BLOW LIGHT-WEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD. && $$ OKZ008-013-019-020-025>032-037>048-050>052-TXZ083>090-201800- /O.EXT.KOUN.WI.Y.0007.140220T1100Z-140220T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 346 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING: WINDS WILL INCREASE THROUGH THE MORNING AS A COLD FRONT MOVES OVER THE REGION. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ 11
1 follow-up statement
988 WWUS74 KOUN 201719 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1119 AM CST THU FEB 20 2014 OKZ005>007-011-012-014>017-021-022-202100- /O.CAN.KOUN.HW.W.0001.000000T0000Z-140220T2100Z/ /O.EXA.KOUN.WI.Y.0008.000000T0000Z-140220T2100Z/ WOODS-ALFALFA-GRANT-MAJOR-GARFIELD-ROGER MILLS-DEWEY-CUSTER- BLAINE-BECKHAM-WASHITA- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...FAIRVIEW... ENID...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL 1119 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY HAS BEEN ISSUED IN ITS PLACE...AND IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. LOCAL REDUCTIONS TO VISIBILITY MAY OCCUR WITH PATCHY BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004-009-010-201830- /O.CAN.KOUN.HW.W.0001.000000T0000Z-140220T2100Z/ HARPER-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD 1119 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH WIND WARNING. BREEZY NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH WILL REMAIN POSSIBLE...BUT HIGH WINDS ARE NO LONGER EXPECTED. $$ OKZ008-013-019-020-025>032-037>048-050>052-TXZ083>090-202100- /O.CON.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1119 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. LOCAL REDUCTIONS TO VISIBILITY MAY OCCUR WITH PATCHY BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ018-023-024-033>036-202100- /O.CON.KOUN.WI.Y.0008.000000T0000Z-140220T2100Z/ KINGFISHER-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON... EL RENO...MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS 1119 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. LOCAL REDUCTIONS TO VISIBILITIES MAY OCCUR WITH PATCHY BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Feb 19, 11:38 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 19, 11:38 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1138 PM CST WED FEB 19 2014
.AVIATION...
SURFACE LOW CONTINUES TO DEEPEN IN SOUTHEAST COLORADO AND IT
CURRENTLY 993 MB NEAR KLAA. THE ASSOCIATED FRONT WILL MOVE INTO
KGAG AND KWWR AROUND 10Z AND CONTINUE THROUGH THE OTHER TAF SITES
THROUGH THE MORNING. STRONG NORTHWEST WINDS ARE STILL EXPECTED
BEHIND THIS FRONT. TO THE SOUTH... HIGH LOW-LEVEL RELATIVE
HUMIDITY WILL CREATE AREAS OF MVFR TO IFR CIGS EARLY IN THE
FORECAST PERIOD. FORECASTS AT KOKC.. KOUN.. KCSM ARE COMPLICATED
IN THAT THE EDGE OF THE STRATUS IS CURRENTLY LINGERING VERY CLOSE
TO THESE SITES.
&&
.PREV DISCUSSION... /ISSUED 952 PM CST WED FEB 19 2014/
DISCUSSION...
FEW CHANGES WERE MADE TO OVERNIGHT FORECAST. THE FRONT MAY ARRIVE
AN HOUR OR SO LATER THAN EARLIER EXPECTED, BUT IT WILL SWEEP
QUICKLY THROUGH CENTRAL OKLAHOMA SHORTLY AFTER SUNRISE THURSDAY.
WIND SPEEDS WILL BE WELL INTO THE ADVISORY CRITERIA AND THE
ADVISORY STANDS UNCHANGED. POPS WERE LOWERED IN NORTH CENTRAL
OKLAHOMA WHERE ONE ARE OF SHOWERS AND STORMS HAS MOVED AWAY FROM
THIS AREA ACROSS EAST-CENTRAL KS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 50 56 32 66 / 10 10 0 0
HOBART OK 46 56 31 64 / 0 0 0 0
WICHITA FALLS TX 55 61 34 68 / 10 0 0 0
GAGE OK 37 52 26 63 / 0 0 0 0
PONCA CITY OK 47 55 28 63 / 30 20 0 0
DURANT OK 59 64 37 66 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR OKZ008-013-019-
020-025>032-037>047-050-051.
WIND ADVISORY UNTIL 3 PM CST THURSDAY FOR OKZ004>007-009>012-
014>018-021>024-033>036.
TX...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR TXZ083>090.
&&Hazardous weather outlook, Feb 19, 8:32 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
832 PM CST WED FEB 19 2014
OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
832 PM CST WED FEB 19 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT LIKELY.
DISCUSSION...
THERE IS AN OUTSIDE CHANCE FOR ONE OR TWO THUNDERSTORMS IN KAY...GRANT OR
NOBLE COUNTIES UNTIL ABOUT 3 AM; HOWEVER NONE ARE EXPECTED TO BE SEVERE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
PATCHY FOG AND DRIZZLE WILL REMAIN OVER PORTIONS OF CENTRAL AND
SOUTHERN OKLAHOMA THROUGH EARLY THURSDAY. THIS WILL RESULT IN
DECREASED VISIBILITIES AROUND 1 TO 2 MILES IN SOME AREAS.
A STRONG FRONT WILL MOVE ACROSS OKLAHOMA OVERNIGHT...RESULTING
IN STRONG AND GUSTY NORTH WINDS OVER PORTIONS OF NORTHERN AND
WESTERN OKLAHOMA. WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS OF
50 TO 60 MPH POSSIBLE. A WIND ADVISORY IS NOW IN EFFECT
FOR MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS FROM LATE TONIGHT
THROUGH LATE TOMORROW AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED STORMS APPEAR POSSIBLE NEXT MONDAY ACROSS SOUTHERN
PARTS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
VERY STRONG AND POSSIBLY DAMAGING WINDS WILL CONTINUE THROUGH
THE EARLY AFTERNOON HOURS THURSDAY. THIS WILL CREATE DANGEROUS
WILDFIRE CONDITIONS AND MAY ALSO LEAD TO SIGNIFICANTLY REDUCED
VISIBILITIES IN BLOWING DUST. THE STRONGEST WINDS ARE EXPECTED
FROM DAYBREAK TO ABOUT 2 PM THURSDAY ACROSS NORTHERN AND WESTERN
OKLAHOMA...ALTHOUGH WINDS WILL BE STRONG AND GUSTY OVER ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH LATE TOMORROW AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM THURSDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:46 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 12 more | 11 hr |
| Feb 20, 3:36 PM CST | Fire Weather Watch | OUN | Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 21 more | 12 hr |
Nearby
High Wind Warnings in Oklahoma, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.